Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 32, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 14, 2018, 3:29 AM MDT. It took effect at Sep 15, 2018, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2018, 3:29 AM MDT (09:29 UTC)
- In effect from
- Sep 15, 2018, 12:00 PM MDT
- Expired
- Sep 15, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
192 WWUS85 KCYS 140929 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 329 AM MDT Fri Sep 14 2018 ...Critical Fire Weather Conditions Expected Today and Saturday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions today and again Saturday. Winds will be near 20 to 25 mph during the afternoon with higher isolated gusts to near 30 for the higher terrain. Humidity values have not recovered well again overnight for areas in Carbon and Albany Counties with readings still in the 20 percentiles. Humidity values will fall once again to critical levels this afternoon across much of southeast Wyoming. Critical fire weather conditions will persist into Saturday across the same areas. The Nebraska Panhandle will remain above critical humidity levels today and again tomorrow. Will need to watch closely if a Fire Weather Watch will be needed for sections of Wyoming on Sunday as confidence remains too low to issue at this time. WYZ301>310-142200- /O.UPG.KCYS.FW.A.0021.180915T1800Z-180916T0300Z/ /O.NEW.KCYS.FW.W.0032.180915T1800Z-180916T0300Z/ /O.CON.KCYS.FW.W.0031.180914T1800Z-180915T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 329 AM MDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT both today and again Saturday. Red Flag Warning remains in effect from noon to 9 PM MDT Friday. * AFFECTED AREA...All southeast Wyoming Fire Weather zones. * WIND...Southwest 15 to 25 mph with gusts around 30 mph across the higher terrain with 15-20 mph winds and gusts to near 25 mph for portions of the High Plains in far eastern Wyoming. * HUMIDITY...8 to 15 percent along and west of I-25. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Allen
4 follow-up statements
165 WWUS85 KCYS 150100 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 700 PM MDT Fri Sep 14 2018 ...Critical Fire Weather Conditions Expected Saturday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions Saturday. Winds will be near 20 to 25 mph during the afternoon with higher isolated gusts to near 30 for the higher terrain. Will need to watch closely if a Fire Weather Watch will be needed for sections of Wyoming on Sunday as confidence remains too low to issue at this time. WYZ301>310-151145- /O.CAN.KCYS.FW.W.0031.000000T0000Z-180915T0300Z/ /O.CON.KCYS.FW.W.0032.180915T1800Z-180916T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 700 PM MDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR LOW HUMIDITY AND ELEVATED WINDS... ...RED FLAG WARNING FOR THIS EVENING HAS BEEN CANCELLED FOR ALL SOUTHEAST WYOMING ZONES... The National Weather Service in Cheyenne has cancelled the Red Flag Warning this evening. South to southwest winds have diminished with relative humidities increasing to around 15 to 20 percent across most of the area. However, a Red Flag Warning for remains in effect from noon to 9 PM MDT Saturday. * AFFECTED AREA...All southeast Wyoming Fire Weather zones. * WIND...Southwest 15 to 25 mph with gusts around 30 mph across the higher terrain with 15-20 mph winds and gusts to near 25 mph for portions of the High Plains in far eastern Wyoming mainly Saturday afternoon. * HUMIDITY...6 to 14 percent along and west of I-25. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
281 WWUS85 KCYS 150707 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 107 AM MDT Sat Sep 15 2018 ...Critical Fire Weather Conditions Expected Saturday and Sunday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions Saturday. Winds will be near 20 to 25 mph during the afternoon with higher isolated gusts to near 30 for the higher terrain. Conditions expected to recur Sunday across areas along and west of the Laramie Range. WYZ301>309-151515- /O.NEW.KCYS.FW.A.0022.180916T1600Z-180917T0300Z/ /O.CON.KCYS.FW.W.0032.180915T1800Z-180916T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 107 AM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, AND 309... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Sunday morning through Sunday evening. Red Flag Warning for remains in effect from noon to 9 PM MDT today. * AFFECTED AREA...All southeast Wyoming Fire Weather zones. * WIND...Southwest 15 to 25 mph with gusts around 30 mph across the higher terrain with 15-20 mph winds and gusts to near 25 mph for portions of the High Plains in far eastern Wyoming mainly this afternoon. * HUMIDITY...6 to 14 percent along and west of I-25. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ310-151515- /O.CON.KCYS.FW.W.0032.180915T1800Z-180916T0300Z/ Platte/Goshen/Central and Eastern Laramie- 107 AM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... Red Flag Warning for remains in effect from noon to 9 PM MDT today. * AFFECTED AREA...All southeast Wyoming Fire Weather zones. * WIND...Southwest 15 to 25 mph with gusts around 30 mph across the higher terrain with 15-20 mph winds and gusts to near 25 mph for portions of the High Plains in far eastern Wyoming mainly this afternoon. * HUMIDITY...6 to 14 percent along and west of I-25. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
655 WWUS85 KCYS 152021 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 221 PM MDT Sat Sep 15 2018 ...Critical Fire Weather Conditions Expected Today and Sunday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions through the rest of this afternoon. Winds will be near 20 to 25 mph during the afternoon with higher isolated gusts to near 30 for the higher terrain. Conditions expected to recur Sunday across areas along and west of the Laramie Range. WYZ301>309-161200- /O.UPG.KCYS.FW.A.0022.180916T1600Z-180917T0300Z/ /O.NEW.KCYS.FW.W.0033.180916T1700Z-180917T0300Z/ /O.CON.KCYS.FW.W.0032.000000T0000Z-180916T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 221 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, AND 309... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. A Red Flag Warning remains in effect from noon to 9 PM MDT today. * AFFECTED AREA...For this afternoon, including all southeast Wyoming fire weather zones. For Sunday, including all areas along and west of the Laramie Range and western portions of FWZ 301. * WIND...South to southwest 15 to 25 MPH with gusts up to 30 MPH, mainly during the afternoon hours today and Sunday. * HUMIDITY...As low as 5 percent this afternoon along and west of I-25. Poor humidity recoveries overnight, falling to 10 to 15 percent again on Sunday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-160300- /O.CON.KCYS.FW.W.0032.000000T0000Z-180916T0300Z/ Platte/Goshen/Central and Eastern Laramie- 221 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire weather zone 310. * WIND...South to southwest 15 to 20 MPH with occasional gusts near 25 to 30 MPH this afternoon. * HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
915 WWUS85 KCYS 160253 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 853 PM MDT Sat Sep 15 2018 ...CRITICAL FIRE WEATHER CONDITIONS AGAIN SUNDAY FOR PORTIONS OF SOUTHEAST WYOMING MAINLY ALONG AND WEST OF INTERSTATE 25... .The combination of warm temperatures, low humidity and gusty winds will produce Red Flag Warning conditions Sunday, mainly along and west of Interstate 25 in southeast Wyoming. WYZ301>309-161200- /O.EXP.KCYS.FW.W.0032.000000T0000Z-180916T0300Z/ /O.CON.KCYS.FW.W.0033.180916T1700Z-180917T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 853 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, AND 309... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM MDT Sunday. * AFFECTED AREA...Including all areas along and west of Interstate 25 and western portions of Fire Weather Zone 301. * WIND...South to southwest 15 to 25 MPH with gusts up to 30 MPH Sunday, mainly during the afternoon. * HUMIDITY...Poor humidity recoveries overnight, falling to 10 to 15 percent Sunday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-160400- /O.EXP.KCYS.FW.W.0032.000000T0000Z-180916T0300Z/ Platte/Goshen/Central and Eastern Laramie- 853 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... Subsiding winds and relative humidities increasing above 15 percent will end the fire weather threat for Fire Weather Zone 310 this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 13, 11:20 PM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, Sep 13, 11:20 PM MDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1120 PM MDT Thu Sep 13 2018
.SHORT TERM...(Late This Afternoon - Friday)
Issued at 230 PM MDT Thu Sep 13 2018
Hot and dry conditions continue across much of southeast Wyoming &
the western Nebraska Panhandle this afternoon. Temperatures in the
80s and lower 90s, coupled with dew points in the teens and single
digits are contributing to RH values as low as 5 percent. Critical
fire weather conditions are occurring for those areas mainly along
and west of the Laramie Range w/ wind gusts 35-45 MPH common. Main
limiting factor to the east has been lee troughing, which has been
limiting wind speeds to less than 15 MPH due to weaker lower level
gradients. In addition, this has also helped support dew points in
the low/mid 50s over the northern Panhandle despite what should be
a very shallow moist layer. We will keep the RFW going for the Neb
panhandle zones, but reaching criteria appears unlikely.
Status quo for Friday. Hot, dry and breezy. Red Flag Warnings were
hoisted earlier, and look good for areas along/west of the Laramie
Range. A bit questionable over the high plains with aforementioned
lee troughing issues likely coming into play again, but humidities
will definitely be very low.
.LONG TERM...(Saturday through Wednesday)
Issued at 438 AM MDT Thu Sep 13 2018
Saturday night/Sunday...Continued quite warm under southwest flow
aloft. Maximum temperatures in the 80s to lower 90s with 700 mb
temperatures near 15 Celsius. The atmosphere appears too dry to
support any showers or thunderstorms.
Monday...As a shortwave trough aloft moves over the Canadian border,
a cold front will sink southward across our counties, producing a
somewhat cooler day. Precipitation chances still appear slim due to
a lack of low and mid level moisture.
Tuesday...Cooler still on the western edge of a cooler airmass
centered over the northern Plains states. The atmosphere looks too
stable in the low levels to support any precipitation.
Wednesday...Another reinforcing cold front moves into the region as
a trough aloft moves over the Rockies. High temperatures still in
the upper 60s and 70s at lower elevations based on projected 700 mb
temperatures. Precipitation chances still look slim based on limited
low and mid level moisture.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1118 PM MDT Thu Sep 13 2018
Concerns with low stratus making its way into the northern
Panhandle to include KCDR and KAIA overnight. Latest HRRR guidance
showing IFR/LIFR conditions towards 12Z behind a backdoor cold
front moving in from the northeast. Did follow HRRR guidance with
lower ceilings at both airports. VFR elsewhere.
&&
.FIRE WEATHER...
Issued at 438 AM MDT Thu Sep 13 2018
Poor humidity recovery is ongoing this early morning across Carbon County
and higher terrain locations and values have only recovered to 20-30
percent. The Nebraska Panhandle has been able to recover upwards of 50
to 80 percent while winds continue to be 20 to 30 mph at times near
Chadron, NE. Critical to near critical fire weather conditions expected
once again this afternoon and early evening across the entire region.
Winds will be greatest over the western zones and higher terrain near 30
to 40mph at times but less in lower elevations of the High Plains in east
Wyoming and the Panhandle of Nebraska. Winds will be close to criteria
in the panhandle but may be in the 15-20 mph range for most of the period
of the Red Flag Warning.
Similar conditions will be present again tomorrow but with slightly less
winds and some moisture recovery across the NE Panhandle. Therefore, have
only place all the WY sites under Red Flag warning while excluding Nebraska.
Dry and windy conditions will persist into Saturday and a Fire Weather Watch
has been extended into that time frame for Southeast Wyoming where confidence
is greatest. No wetting rain is expected through the weekend.
A pattern change will occur early next week with a possible front moving
through from the north with slightly cooler conditions expected. Rain
chances will still remain on the low side perhaps until mid to late next
week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon to 9 PM MDT Friday for WYZ301>310.
Fire Weather Watch from Saturday afternoon through Saturday
evening for WYZ301>310.
NE...None.
&&
SHORT TERM...CLH
LONG TERM...RUBIN
AVIATION...GCC
FIRE WEATHER...JSANearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.